MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regt0468 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "a 22g 8cm midline got stuck in a patient and had to be removed with surgery.The catheter sheared off of the midline and the midline was stuck.When i deployed the guidewire, i met a little resistance, so i stopped and tried to pull the midline out.The catheter was twisted and bent like an accordion." additional information provided (b)(6) 2022: was a piece of the midline retained in the patient? if yes, was it successfully removed and by what means? the surgery team came and did a cut down to release the midline.The catheter broke off the hub at the patient's insertion site.At approximately 1200,this rn, attempted a midline insertion on the left upper basilic vessel in a sterile fashion.After deploying the guidewire, the catheter was threaded into the vein.When trying to remove the guidewire device, the catheter and needle would not release out of the vessel.The catheter sheared off at the level of the skin.Surgery was called to the bedside for evaluation." did the event result in any long-term harm (if yes, please describe), or did it result in a delay in treatment that had a negative impact on patient outcomes? delay in treatment and negative impact on patient.It was painful to remove.This was a 3 year old autistic patient.Was a new device successfully inserted for vascular access? no, we inserted a regular peripheral iv.If available, please provide the patient age, weight, diagnosis, and treatment needed 3yo, 16.8kg, pneumonia, antibiotics.Has the patient recovered? if no, please describe.The patient recovered from midline placement.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged midline catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a 22ga x 8cm powerglide pro midline catheter.The depicted device was partially inserted into a patient.Approximately 1cm of catheter shaft protruded from the insertion site.The catheter shaft appeared bunched and buckled at the point of insertion.Catheter damage appeared evident in the submitted photograph; however, inspection of the photograph was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include attempted insertion against resistance and catheter withdrawal against the needle tip.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer "i had a 22g 8cm midline that got stuck in a patient and surgery had to come remove.The catheter sheared off of the midline and the midline was stuck.It was so weird how it happened.When i deployed the guidewire, i met a little resistance, so i stopped and tried to pull the midline out.It would not budge.It was very scary for me and the patient.The catheter was twisted and bent like an accordion." additional information provided 10/18/22: it was reported by the customer ¿the surgery team came and did a cut down to release the midline.The catheter broke off the hub at the patient's insertion site.See attached picture."at approximately 1200,this rn, attempted a midline insertion on the left upper basilic vessel in a sterile fashion.After deploying the guidewire, the catheter was threaded into the vein.When trying to remove the guidewire device, the catheter and needle would not release out of the vessel.The catheter sheared off at the level of the skin.Surgery was called to the bedside for evaluation.Event caused a delay in treatment and negative impact on patient.It was painful to remove.This was a 3 year old autistic patient.A regular peripheral iv was inserted.The patient recovered from midline placement.¿.
 
Event or Problem Description
It was reported by the customer "i had a 22g 8cm midline that got stuck in a patient and surgery had to come remove.The catheter sheared off of the midline and the midline was stuck.It was so weird how it happened.When i deployed the guidewire, i met a little resistance, so i stopped and tried to pull the midline out.It would not budge.It was very scary for me and the patient.The catheter was twisted and bent like an accordion." additional information provided 10/18/22: it was reported by the customer ¿the surgery team came and did a cut down to release the midline.The catheter broke off the hub at the patient's insertion site."at approximately 1200,this rn, attempted a midline insertion on the left upper basilic vessel in a sterile fashion.After deploying the guidewire, the catheter was threaded into the vein.When trying to remove the guidewire device, the catheter and needle would not release out of the vessel.The catheter sheared off at the level of the skin.Surgery was called to the bedside for evaluation.Event caused a delay in treatment and negative impact on patient.It was painful to remove.This was a 3 year old autistic patient.A regular peripheral iv was inserted.The patient recovered from midline placement.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged midline catheter was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro rt midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and was received loose.The safety mechanism was engaged over the needle tip.The guidewire was intact but exhibited curved shape memory.The needle shaft was bent.The catheter was received in two segments which shared a complete break just distal of the molded joint.The distal catheter fragment exhibited buckling and curved shape memory along most of its length.Microscopic inspection of the catheter fracture revealed a partially granular and partially glossy fracture surface.The fracture exhibited tapered profile.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the fracture surface on the proximal side.The distal break surface exhibited extensive deformation.Multiple additional splits were observed in the catheter shaft distal of the break.The catheter tip exhibited buckling and inward curving edges.The catheter break was consistent with damage initiated by contact with the needle tip.Such damage can occur if the catheter is pulled back onto the needle and if the needle is reinserted following catheter advancement.The catheter tip deformation suggested that resistance during insertion likely contributed to the placement difficulty.Such resistance may occur if insertion is attempted into tissue.The extensive damage observed along the length of the distal catheter fragment was consistent damage caused during removal of the detached fragment from the patient.

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
parque industrial colonial
salt lake city 84116
8015950700
MDR Report Key15634082
Report Number3006260740-2022-04071
Device Sequence Number14942660
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberREGT0468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/20/2022
01/26/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/22/2022
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexUnknown
Patient Weight16 KG